MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO MICRO DUAL CUT (19.5 X 0.51 X 50.0MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO MICRO DUAL CUT (19.5 X 0.51 X 50.0MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Model Number 5400003254S1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during surgery, the blade broke at the mount.It was also reported there were no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6; the reported blade involved with this event was returned for evaluation and the reported failure of blade breakage was confirmed.The blade was evaluated by product engineering who concluded that this damage could have been caused by the blade coming into contact with metal while cutting and/or also under the application of a bending moment while in use.The instruction for use(ifu) of handpieces associated with this blade warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the blade and cause tissue damage and/or loss of tactile control." the associated devices ifu's state that the device and associated handpieces are "intended for surgical procedures involving cutting bone and hard tissue".
 
Event or Problem Description

Brand Name
MICRO DUAL CUT (19.5 X 0.51 X 50.0MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10541543
Report Number0001811755-2020-02396
Device Sequence Number304762
Product Code GFA
UDI-Device Identifier07613154499830
UDI-Public07613154499830
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number5400003254S1
Device Catalogue Number5400003254S1
Device Lot Number19147037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1